MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) ACUSNARE POLYPECTOMY SNARE SOFT; ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES

WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) ACUSNARE POLYPECTOMY SNARE SOFT; ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES
Model Number G22703
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
During a diagnostic colonoscopy, the physician used a cook acusnare polypectomy snare soft.It was reported [that] the [snare] did not quite cut when they were trying to get the polyp.At the tip by the hand piece, the sheath coiled up.The snare was used cold.The procedure was successfully completed with another device of the same type.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.The device returned in the coiled position and the sheath was kinked/buckled.This is most likely due to excessive force used while attempting to snare the polyp and that the device was used without an electrosurgical unit.The device was returned with the snare retracted into the sheath.There was a reddish-brown substance throughout the length of the catheter.The device would advance and retract when the handle was manipulated, with some resistance due to the sheath being kinked/buckled at the base of the handle.The continuity from the electrical pins to the snare head was tested with an ohm meter and passed.An additional functional test with the device was performed by attaching the active cord to the electrical pin.The active cord connected to the device easily and remained securely connected.The device was connected to a valley lab generator and power was applied.The snare cut and coagulated simulated tissue with resistance.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the additional information provided by the user stated that a cold polypectomy was performed.This is against the intended use of the device.The instructions for use state: "this device is used endoscopically in the removal and cauterization of sessile polyps and pedunculated polyps from within the gastrointestinal tract.Do not use this device for any purpose other than the stated intended use." this is the most likely cause of the report.Performing a cold polypectomy can lead to the sheath being kinked/buckled as excessive force may have to be used to snare the polyp.Prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.Additional comments: based on the information provided that a cold polypectomy was performed, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.

Brand Name
ACUSNARE POLYPECTOMY SNARE SOFT
Common Device Name
ENDOSCOPIC ELECTROSURGICAL UNIT AND ACCESSORIES
Manufacturer (Section D)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key23696627
Report Number1037905-2025-00810
Device Sequence Number15724009
Product Code FDI
UDI-Device Identifier00827002227033
UDI-Public(01)00827002227033(17)280925(10)W4973874
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K173673
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22703
Device Catalogue NumberSASMH-1-S
Device Lot NumberW4973874
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Initial Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2025
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS 190
Patient SexUnknown